Thunderstorm Wind, Grainger
- When
- September 28, 12:50 PM EST
- Where
- Grainger County, Bean Station
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.333, -83.283
Several trees were reported down in the vicinity of Bean Station and Rutledge.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down in the vicinity of Bean Station and Rutledge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 28, 8:40 AM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 940 AM EDT THU SEP 28 2006 .DISCUSSION...WITH COLD FRONT STILL IN WEST TENNESSEE AND SHOWER AND THUNDERSTORM ACTIVITY SPREAD ACROSS MIDDLE TENNESSEE BIG UNCERTAINTY AS TO HOW MUCH SHOWER/THUNDERSTORM ACTIVITY WE WILL SEE HERE IN THE FORECAST AREA. WILL HOLD OFF ON MORNING UPDATE UNTIL AROUND NOON TO SEE IF FURTHER COVERAGE/INTENSITY CHANGES WILL IMPACT POP FORECAST. TEMPERATURES APPEAR REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 49 68 47 / 60 40 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 46 67 44 / 80 50 10 10 OAK RIDGE, TN 69 46 67 46 / 90 50 10 10 TRI CITIES AIRPORT, TN 67 44 63 37 / 90 60 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1214 PM EDT THU SEP 28 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-291000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1214 PM EDT (1114 AM CDT) THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY...BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. THERE IS A RISK THAT A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON...WITH THE POSSIBILITY OF DAMAGING WINDS...HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY MAY BE NEEDED THIS AFTERNOON. GH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1227 PM EDT THU SEP 28 2006 TNZ012>015-035>038-067>073-083-VAZ001-281730- ANDERSON-BLOUNT SMOKY MOUNTAINS-CAMPBELL-CLAIBORNE-GRAINGER-HANCOCK-JEFFERSON-KNOX-LEE- LOUDON-MORGAN-NORTH SEVIER-NW BLOUNT-RHEA-ROANE-SCOTT-UNION- 1227 PM EDT THU SEP 28 2006 ...STRONG THUNDERSTORMS WERE AFFECTING ANDERSON...BLOUNT... CAMPBELL...CLAIBORNE...GRAINGER...HANCOCK...JEFFERSON...KNOX...LEE... LOUDON...MORGAN...RHEA...ROANE...SCOTT...SEVIER AND UNION COUNTIES... AT 1224 PM EDT(1124 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF PINE KNOT TO 7 MILES NORTH OF FAIRFIELD GLADE TO 13 MILES NORTHEAST OF SPENCER....MOVING EAST AT 35 MPH. SMALL HAIL IS EXPECTED WITH THESE STORMS. SUSTAINED WINDS OR GUSTS UP TO 45 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING.
The Knoxville radar (KMRX), 21 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530737.